Side effects of vaping
Side effects of vaping are a real possibility for some, I mean lets face it, not much in this world doesn't have some kind of side effect. You may get some or none of these but it's good to know regardless.
Propylene Glycol (PG) can be an allergen. Almost all e-juice have PG in it and some people have developed an allergic reaction to it after months of vaping. Some side effects of PG allergies are:
- itchy hives
- numb tongue or mouth
Try switching to a 100% Vegetable Glycerine (VG) based e-juice. Flavourings in e-liquid might also serve as a source of allergic reactions. Although most are made with synthetic flavours there are some that have natural extracts in them too. If you have any food allergies it is definitely best to check with your e-juice supplier if any of their ingredients might cause a reaction.
PG in e-liquid can attach to the water molecules in your lungs which in turn dehydrates you. It's an easy fix that you can increase your water/fluid intake. Be mindful that of other drinks that act like a diuretic i.e. coffee, tea and alcohol.
Headaches are also a common side effect of being dehydrated, but it is also worth keeping in mind if you are vaping e-juice with nicotine you might need to reduce the amount of nicotine you are inhaling. Try a lower mg of nicotine and see if that makes a difference.
Most people will encounter the coughing that comes with vaping in the beginning, if you had quit smoking around the same time it could be a combination of learning to vape and your lungs clearing out the nasties from stopping smoking. However there are some people who have been vaping for some time that are now coughing when they vape. It's a bit strange that they haven't changed anything about what or how they vape. Here's some thoughts that might help.
- Try a new coil
- Try avoiding PG for a little while and vaping 100% VG to see if that helps at all
- Try reducing the amount of nicotine in your e-juice
- Find out if your juice supplier has changed anything in their recipe that might be causing the irritation
If you are concerned with any reactions you are experiencing it is best to seek medical advise from your doctor.